MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by (b)(6) on (b)(6) 2020 did (b)(6) 2020.As reported to customer relations: "device did not deploy.No other details provided." additional information provided by dm on 05mar2020: "how was the procedure completed? new ptx opened and used".
 
Event or Problem Description
Complaint called in by dm on 28feb2020--did 28feb2020.As reported to customer relations: "device did not deploy.No other details provided." additional information provided by dm on (b)(6) 2020: how was the procedure completed? new ptx opened and used".
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1698997 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1698997 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1698997.It should be noted that the instructions for use (ifu0118-5) states the following: ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ there is no evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.It is possible that difficult patient anatomy may have caused and/or contributed to resistance during advancement and/or attempted deployment.It is possible that this resistance resulted in the inability to deploy the stent.However, as no additional information was received and as the device was not returned for evaluation, a conclusive root cause cannot be determined.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new zilver ptx device was opened and placed to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9883936
Report Number3001845648-2020-00167
Device Sequence Number2794652
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)211209(10)C1698997
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1698997
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/27/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1